Affordable Access

[Clozapine-induced cholestatic jaundice: a case report].

Authors
  • Dorta, G
  • Siebenmann, R
  • Fröhli, P
  • Freytag, P
  • Koelz, H R
Type
Published Article
Journal
Zeitschrift für Gastroenterologie
Publication Date
Jul 01, 1989
Volume
27
Issue
7
Pages
388–390
Identifiers
PMID: 2773535
Source
Medline
License
Unknown

Abstract

We report on a patient who became jaundiced during treatment with clozapine (Leponex). Histologically, cholestatic hepatitis with single-cell necroses of hepatocytes and infiltration of the portal zones with eosinophilic granulocytes were found. The patient recovered after discontinuation of clozapine, and liver function tests returned to normal within 4 weeks. This adverse effect of clozapine suggests that this "atypical" tricyclic neuroleptic resembles the phenothiazines both with regard to therapeutic spectrum and side effects.

Report this publication

Statistics

Seen <100 times